MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC231000
Medical Device Problem Codes Material Separation (1562); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient id was requested but was not available.Therefore the gore case reference number was used.The device is being evaluated.Preliminary results are not available.A review of the manufacturing records indicated the lot met pre-release specifications.
 
Event or Problem Description
In (b)(6) 2019 the patient was treated for an abdominal aorto-biiliac aneurysm which extended into the right iliac artery.The right hypogastric artery was embolized.On (b)(6), 2021, the patient presented with an increase of the aneurysmal sac because of a type 2 endoleak.They performed an endovascular reintervention and treated endoleak with an embolization of the aneurysmal sac and with an extension of the previously implanted stent grafts into the left iliac artery with a gore® excluder® aaa endoprosthesis (plc231000).They reported, that when they tried to deploy the plc231000 the deployment line has broken within the first 3 centimeters of opening.No excessive traction was used.It was stated, that the deployment line got caught on the devices implanted previously.Reportedly, the plc231000 did not start to deploy within the patient.It was therefore possible to withdraw it without consequences for the patient.They used another plc231000 to complete the intervention.They reported that the procedure was prolonged for less than 15 minutes.
 
Additional Manufacturer Narrative
B4: updated event description to clarify that non-gore devices were used during the index procedure.In the instructions for use the following is stated: warning and precautions: patient selection, treatment, and follow-up the safety and effectiveness of the gore® excluder® aaa endoprosthesis have not been evaluated in the following patient populations: revision of previously placed stent grafts.
 
Event or Problem Description
In (b)(6) 2019 the patient was treated with non-gore devices for an abdominal aorto-biiliac aneurysm which extended into the right iliac artery.The right hypogastric artery was embolized.On (b)(6) 2021, the patient presented with an increase of the aneurysmal sac because of a type 2 endoleak.They performed an endovascular reintervention and treated the endoleak with an embolization of the aneurysmal sac and with an extension of the previously implanted stent grafts into the left iliac artery with a gore® excluder® aaa endoprosthesis (plc231000).They reported, that when they tried to deploy the plc231000 the deployment line has broken within the first 3 centimeters of opening.No excessive traction was used.It was stated, that the deployment line got caught on the devices implanted previously (1700-e:-implantable device events pre deployment - other/unknown), because on images they recognized, that the previously implanted device was moving when pulling the deployment line.Reportedly, the plc231000 did not start to deploy within the patient.It was therefore possible to withdraw it without consequences for the patient.They used another plc231000 to complete the intervention.They reported that the procedure was prolonged for less than 15 minutes.
 
Event or Problem Description
In (b)(6) 2019 the patient was treated for an abdominal aorto-biiliac aneurysm which extended into the right iliac artery.The right hypogastric artery was embolized.On (b)(6) 2021, the patient presented with an increase of the aneurysmal sac because of a type 2 endoleak.They performed an endovascular reintervention and treated the endoleak with an embolization of the aneurysmal sac and with an extension of the previously implanted stent grafts into the left iliac artery with a gore® excluder® aaa endoprosthesis (plc231000).They reported, that when they tried to deploy the plc231000 the deployment line has broken within the first 3 centimeters of opening.No excessive traction was used.It was stated, that the deployment line got caught on the devices implanted previously, because on images they recognized, that the previously implanted device was moving when pulling the deployment line.Reportedly, the plc231000 did not start to deploy within the patient.It was therefore possible to withdraw it without consequences for the patient.They used another plc231000 to complete the intervention.They reported that the procedure was prolonged for less than 15 minutes.
 
Additional Manufacturer Narrative
B4: updated event description.H6: code 10: the device was returned for evaluation.The evaluation summary states the following: the device was returned with the endoprosthesis still constrained on the delivery catheter.The deployment line on the device was broken at a location near the middle of the constrained device.The deployment knob was not present on the delivery catheter.The deployment knob with a broken off length of deployment line was not returned for evaluation.The delivery sleeve stitches were examined looking for any anomalies or knots that would prevent the sleeve from unlacing.No anomalies were found that would prevent deployment of the device when the end of the deployment line was pulled.The end of the deployment line was pulled and the deployment sleeve stitches unlaced without issue.The fep/eptfe overwrap portion of the deployment line near the broken end of the deployment line was not flush to the inner core of the deployment line creating bunching.Dents were found in the fiber near the broken end.The findings from the evaluation are consistent with the physician¿s observations.The cause for the break in the deployment line could not be determined by the currently available information.The report that the deployment line got caught on the devices implanted previously may have contributed to the event.The cause for the device catching on the previously implanted devices could not be determined from the currently available information.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11737881
Report Number3013164176-2021-01160
Device Sequence Number17088504
Product Code MIH
UDI-Device Identifier00733132618576
UDI-Public00733132618576
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2023
Device Model NumberPLC231000
Device Catalogue NumberPLC231000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer06/12/2021
09/08/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date07/05/2021
09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age87 YR